MAUDE Adverse Event Report: STAAR SURGICAL COMPANY COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER SINGLE PIECE FOLDABLE IOL; INTRAOCULAR LENS

STAAR SURGICAL COMPANY COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER SINGLE PIECE FOLDABLE IOL; INTRAOCULAR LENS
Model Number CC4204A
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: product evaluation found that the lens was returned in liquid in a lens case/vial.Visual inspection found no visible damage to lens.(b)(4).Conclusion code: per dfu for this lens model, iol's are contraindicated of implantations of a lens in a patient under the age of 60 years old.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a cc4204a,+18.0 diopter, intraocular lens in the patient's left eye (os) on (b)(6) 2018.It was noticed that the lens "would not center", so the surgeon removed the lens ans exchanged it for a 3 piece staar lens.The surgeon used a 2.75 blade for the initial incision, but had to use suture to close it.No other details were provided.
 
Additional Manufacturer Narrative
Method: no additional similar complaint type events were found within the associated lot.Outcomes attributed to adverse event: it is corrected to "other serious (important medical events)" (b)(4).

Brand Name
COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER SINGLE PIECE FOLDABLE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7398190
Report Number2023826-2018-00492
Device Sequence Number11066742
Product Code HQL
UDI-Device Identifier00841542102353
UDI-Public00841542102353
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2018
Device Model NumberCC4204A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age54 YR